Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 26, 2021, 4:10 AM CST. It took effect at Dec 26, 2021, 7:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 4:10 AM CST (10:10 UTC)
- In effect from
- Dec 26, 2021, 7:00 PM CST
- Expired
- Dec 27, 2021, 3:10 AM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
803 WHUS74 KBRO 261010 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 410 AM CST Sun Dec 26 2021 GMZ150-155-170-175-262000- /O.NEW.KBRO.SC.Y.0069.211227T0100Z-211227T1600Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 410 AM CST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST MONDAY... * WHAT...South winds around 20 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...From 7 PM this evening to 10 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Additional small craft advisories may be needed later Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
606 WHUS74 KBRO 262148 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 348 PM CST Sun Dec 26 2021 GMZ150-155-262300- /O.CAN.KBRO.SC.Y.0069.211227T0100Z-211227T1600Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- 348 PM CST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions are not expected to meet criteria. $$ GMZ170-175-271000- /O.EXT.KBRO.SC.Y.0069.211227T0200Z-211227T1600Z/ Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 348 PM CST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST MONDAY... * WHAT...South winds around 20 kts and seas 5 to 7 feet. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...From 8 PM this evening to 10 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
426 WHUS74 KBRO 270346 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 946 PM CST Sun Dec 26 2021 GMZ170-175-271100- /O.CON.KBRO.SC.Y.0069.000000T0000Z-211227T1600Z/ Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 946 PM CST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WHAT...South winds 20 to 25 kts and seas 5 to 7 feet. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 20 to 60 nm. * WHEN...From 8 PM this evening to 10 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
628 WHUS74 KBRO 270910 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 310 AM CST Mon Dec 27 2021 GMZ170-175-271015- /O.CAN.KBRO.SC.Y.0069.000000T0000Z-211227T1600Z/ Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 310 AM CST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Observations at buoy 42020 the past several hours have shown winds under 20 knots and seas running at 3 to 6 feet through 3 AM this morning. As a result, have gone ahead and cancelled the Small Craft Advisory for Gulf Waters at 20nm to 60nm. Small Craft Exercise Caution conditions will remain throughout Monday. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 3:40 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 26, 3:40 AM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
340 AM CST Sun Dec 26 2021
.SHORT TERM (Today through Monday): Much of the same today and Monday
with some early morning dense fog today and a slight uptick in south
winds Monday. Mid-level and surface features remain unchanged with
ridging anchored over the Gulf and a series of low pressure
areas/troughs over the Plains states extending along the Lee side of
the Sierra Madre.
Slightly weaker pressure gradient has allowed for winds to decouple
enough overnight allowing for some fog formation. The fog has been
briefly dense at times but not extensive for sustained long enough
for an advisory. A SPS has been issued to cover the fog this
morning. Winds at the surface and in the boundary layer are expected
to be a bit higher tonight to limit fog formation as well as areal
coverage and density. As for the wind forecast, moderate pressure
gradient today provides breezy conditions, with models suggesting a
bit more of a robust gradient developing tonight and Monday as
pressures lower over the Plains and along the Sierra Madre of NE
Mexico. Breezy to Windy CWA wide for Monday afternoon can be
expected. Overall, atmosphere remains very dry with moisture limited
to lowest 3000 feet. Monday 00Z sounding showed and latest GFS
reflects 925-300mb mean layered RH below 20 percent, so expect
mostly sunny skies once the fog burns off. Fair skies tonight along
with another mostly sunny to partly cloudy day for Monday.
Temperature profiles remain elevated with the warm subtropical ridge
overhead and model guidance and ongoing forecast continue with
persistence as the best forecast trend. Highs in the 80s
approaching 90 along the Rio Grande Plains today and Monday with
lows tonight in the 60s to near 70 in the Lower RGV and along the
coast.
.LONG TERM (Monday Night through Saturday): An H5 ridge over
Florida will mosey east over the Bahamas Tuesday into Wednesday
before flattening out over Cuba and the northern Carribean Thursday.
At the surface, a sprawling high in the western Atlantic coupled
with an area of low pressure traversing the middle of the country
will keep us breezy Tuesday. The trailing cold front behind the low
enters northern Texas Wednesday and relaxes the pressure gradient
enough to allow winds to subside Wednesday and Thursday.
As for temperatures, have gone with a persistence kind of forecast
while sprinkling in a degree or two for daytime highs Tuesday
through Saturday. That means more daytime highs in the middle to
upper 80s are anticipated through the rest of 2021 and to start
2022. Patchy to areas of fog will remain a concern each night
through at least Thursday night. The potential for areas of fog will
be greatest Tuesday night through Thursday night thanks to weaker
winds and dew point depressions less than 2 degrees across the
region.
Out west, a shortwave traversing the western side of a broad H5
trough will sharpen and close off west of Southern California
Thursday afternoon. Eventually, this closed H5 low ejects eastward
and aids in the development of an area of low pressure on the lee
side of the Rockies. Models diverge on where and when that happens,
but the general idea is it forms sometime Friday into Friday night
over SE Colorado or SW Kansas. As the low heads east, it will drag a
cold front into Texas Saturday into Saturday night. Most models and
ensemble guidance have a 1025+ mb high dropping in behind the front,
so cooler weather will attempt to return to Deep South Texas shortly
after the start New Year. Exactly when, how cool and for how long?
TBD, so stay tuned.
&&
.MARINE (Now through Monday): Broad surface high over the Gulf
continues to combine with lower pressure across the Plains
providing a moderate pressure gradient today. Pressures lower over
NE Mexico tonight as well as over the Plains with a mid-level
disturbance approaching the Rockies. This will result in a
tightening of the pressure gradient across the Western Gulf.
Exercise caution conditions today reach Small Craft Advisory
levels tonight, mainly over the Gulf waters with slightly less
adverse conditions on the Laguna. The adverse conditions look to
be maintained Monday with the persistent gradient remaining stout.
.Monday Night through Thursday Night... A tight pressure
gradient remains in place over the Lower Texas Coast and will keep
winds and seas near Small Craft Advisory conditions to start the
period through Tuesday night. Winds fall off during the day
Wednesday due to a dying cold front to our north, but seas will
remain elevated Wednesday. Calmer marine conditions are anticipated
to round out 2021.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 70 81 68 / 0 0 0 0
BROWNSVILLE 83 70 84 71 / 0 0 0 0
HARLINGEN 84 67 83 68 / 0 0 0 0
MCALLEN 85 66 86 68 / 0 0 0 0
RIO GRANDE CITY 87 63 87 65 / 0 0 0 0
SOUTH PADRE ISLAND 76 72 77 73 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CST Monday
for GMZ150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term...59-GB
Long Term...58-ReeseHazardous weather outlook, Dec 25, 3:58 PM CST, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 358 PM CST Sat Dec 25 2021 TXZ248>257-351-353-262200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 358 PM CST Sat Dec 25 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the local beaches Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-262200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 358 PM CST Sat Dec 25 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories are possible along the Lower Texas Coast Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Special weather statement, Dec 26, 1:42 AM CST, 2 hours 28 minutes before
Special Weather Statement National Weather Service Brownsville TX 142 AM CST Sun Dec 26 2021 TXZ248>250-252-261215- Zapata-Jim Hogg-Brooks-Starr- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, and Roma 142 AM CST Sun Dec 26 2021 Satellite imagery and latest surface observations indicate areas of fog developing across portions of the Brush County and shows signs of expanding into Starr and Zapata counties. The fog is expected to increase in areal coverage overnight and into early morning Sunday. Visibilities will be reduced between 1 to 3 miles in general with isolated areas falling to 1/2 miles at times. Motorists should be aware of locally dense fog with visibility changing rapidly over short distances. Use low beam headlights and leave extra distance between your vehicle and others on the road. TXZ253>255-353-261215- Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 142 AM CST Sun Dec 26 2021 Satellite images and surface observations indicate patchy to areas of fog developing across portions of the Rio Grande Valley. Areas along Interstate highway 2 from Harlingen to Mission will likely see visibilities drop between 1 and 2 miles and occasionally fall below 1/2 mile through sunrise Sunday. Motorists should be aware of locally dense fog with visibility changing rapidly over short distances. Use low beam headlights and leave extra distance between your vehicle and others on the road.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.